Alert archive / Minnesota / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 59, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 14, 2008, 6:46 PM CDT for Big Stone County, Traverse County, Minnesota. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2008, 6:46 PM CDT (23:46 UTC)
- Expired
- Jun 14, 2008, 7:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Storm-based polygon
Counties Big Stone County, MN, Traverse County, MN
The radar
The Aberdeen radar (KABR), 154 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 11.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1354 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:27 PM CDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 14, 3:27 PM CDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 327 PM CDT SAT JUN 14 2008 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT UPPER LEVEL WAVE AND ASSOCIATED VORT MAX ENTERING WESTERN NORTH DAKOTA THIS AFTERNOON. JUST AHEAD OF THIS WAVE...SCT THUNDERSTORMS HAVE DEVELOPED OVER NORTH DAKOTA AND A SVR WATCH IS OUT FOR MUCH OF THE CENTRAL AND WESTERN PART OF THE STATE. ALL IS QUIET ACROSS SOUTH DAKOTA BUT STILL EXPECTING ACTIVITY TO MOVE/DEVELOP INTO PARTS OF NORTHERN AND EASTERN SOUTH DAKOTA OVER THE NEXT SEVERAL HOURS. STILL APPEARS BIGGEST THREAT FROM ANY THUNDERSTORMS THAT BECOME STRONG TO SEVERE WILL BE STRONG DOWNBURST WINDS AND HAIL. ACTIVITY WILL WANE LATER TONIGHT AS COLD FRONT WORKS THROUGH THE AREA. COOLER TEMPS AND HIGH PRESSURE MOVE INTO THE AREA FOR SUNDAY. HIGH PRESSURE REMAINS IN THE AREA THROUGH MONDAY NIGHT SO WILL MAINTAIN A DRY FORECAST. DID NOT MAKE MANY CHANGES TO CURRENT FORECAST HIGHS/LOWS DURING THE SHORT TERM AS THINGS APPEAR ON TRACK. AS PREVIOUSLY MENTIONED...SUNDAY WILL BE COOLER THAN TODAY AS COOLER 850 MB TEMPS WORK INTO THE AREA. GENERALLY WILL SEE HIGHS IN THE LOW TO MID 70S WITH A NORTHWEST BREEZE. TEMPERATURES ON MONDAY WILL BE FAIRLY SIMILAR TO SUNDAY. .LONG TERM...TUESDAY THROUGH SATURDAY THE EXTENDED PERIOD STARTS OFF WITH AN UPPER LEVEL RIDGE OVER THE ROCKIES AND A TROUGH OVER THE EASTERN UNITED STATES. SURFACE HIGH PRESSURE WILL BE OVER THE PLAINS...WITH A FRONTAL BOUNDARY ASSOCIATED WITH LOW PRESSURE OVER WESTERN CANADA REACHING EASTERN MONTANA LATE TUESDAY NIGHT. THE FRONT TRACKS TO THE WESTERN DAKOTAS WEDNESDAY...THEN TO THE CENTRAL DAKOTAS WEDNESDAY NIGHT. A SHORTWAVE RIDES OVER THE RIDGE AND IN CONJUNCTION WITH THE FRONT MOVING THROUGH...MAY AID IN THE DEVELOPMENT OF THUNDERSTORMS WEDNESDAY NIGHT. THE SHORTWAVE REMAINS OVER THE EASTERN DAKOTAS THURSDAY AS THE FRONT TRACK OVER THE EASTERN DAKOTAS...SO WILL LEAVE A SMALL POP GOING FOR THAT TIME PERIOD. WEAK HIGH PRESSURE SLIDES ACROSS THE AREA FRIDAY...THEN ANOTHER FRONTAL BOUNDARY LOOKS TO AFFECT THE REGION FRIDAY NIGHT INTO SATURDAY...SO SCHC POPS SEEM WARRANTED AT THIS TIME. H85 TEMPS REMAIN IN THE TEENS THROUGH THE PERIOD...WHICH WILL KEEP TEMPERATURES RIGHT AROUND NORMAL. && .AVIATION... ISOLD/WDLY SCT SHRA/TSRA ARE POSSIBLE THIS EVENING FROM KMBG TO KABR TO KATY...AND ARE EXPECTED TO DISSIPATE AFT 03Z. SOME WIND GUSTS TO 45KTS AND BRIEF MVFR VSBYS IN HEAVY RAIN ARE POSSIBLE WITH SOME OF THE STRONGER STORMS. AFTER 03Z...VFR CONDITIONS WILL PREVAIL WITH JUST SOME SCATTERED HIGH CLOUDS AROUND. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && SHORT TERM...TMT LONG TERM...PARKIN AVIATION...PARKIN WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Jun 14, 3:43 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 343 PM CDT SAT JUN 14 2008 SDZ003>005-009-010-015>019-022-023-033>037-045-048-051-152045- CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK- SPINK-CLARK-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 343 PM CDT SAT JUN 14 2008 /243 PM MDT SAT JUN 14 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED OR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS PORTIONS OF CENTRAL AND EASTERN SOUTH DAKOTA. A FEW STORMS COULD BECOME SEVERE WITH STRONG WINDS AND HAIL. THE BEST CHANCE FOR SEVERE WEATHER WILL OCCUR ACROSS THE EASTERN PORTION OF THE FORECAST AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST DURING THE LATTER PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ006>008-011-020-021-152045- TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-CODINGTON-GRANT- 343 PM CDT SAT JUN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED OR WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS NORTHEASTERN SOUTH DAKOTA AND WEST CENTRAL MINNESOTA THIS EVENING. A FEW STORMS COULD BE SEVERE WITH STRONG WINDS AND LARGE HAIL. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PARTS OF THE AREA THROUGH 9 PM CDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE FOR THUNDERSTORMS RETURNS TO THE FORECAST DURING THE LATTER PORTION OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...MAINLY NORTH OF A LINE FROM MANSFIELD TO CLEAR LAKE. TMT
In the hours before
Local storm report, Jun 14, 5:53 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
553 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 E KIDDER 45.88N 97.55W
06/14/2008 E0.75 INCH MARSHALL SD PUBLIC
&&
TMKLocal storm report, Jun 14, 6:23 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
623 PM CDT SAT JUN 14 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL SISSETON 45.66N 97.05W
06/14/2008 E0.75 INCH ROBERTS SD CO-OP OBSERVER
LOTS OF HAIL FROM PEA SIZE TO PENNY SIZE. WIND GUSTS TO
35 MPH.
&&
TMKThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:09 PM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 51 min |
| Jun 14, 5:59 PM CDT | Severe Thunderstorm Warning | ABR | Marshall, Roberts | 46 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.